aripiprazole - Abilify
Posted 15 October 2008 - 05:58 PM
Has anyone here got any experience of this med? I've never heard of it for ADHD/ASD before, and in googling, I've found it's licensed for use in over 18's with schizophrenia, or mood disorders, and that it hasn't been trialled for under 18's.
If it's easier to PM me with info, I am more than happy with that.
Posted 15 October 2008 - 06:22 PM
I think we must go to the same CAMHS.
My son was prescribed Aripiprazole in December. He was meant to be taking anti-depressants but refused to take them in the end. The Aripiprazole, if taken in small doses (i.e no larger than 5mls), works as a mood enhancer. My son has come from a very over anxious depressed child to one who is so laid back it is unbelievable and I mean that in a good way. He is calm, quite able to listen to me and, if I explain something to him, he takes it on board. Like anything though, it takes the edge off but does not guarantee a brilliant day every day but certainly more of them.
It has worked very well for my son and we are happy for him to continue on the medication. CAMHS do regularly monitor his weight, height and blood pressure and he has to have a blood test every six months to make sure that nothing is amiss.
Posted 15 October 2008 - 07:02 PM
Kai was prescribed Ariprozole a few months ago by his Paed/CAMHS. He's been on Respiridone before but he gained too much weight so we stopped. They prescribed Ariprozole it for his extreme anxiety and aggression. It's not been used in under 18's for long apparently.
Unfortunately it didn't work for Kai, as it made him really drowsy. He walked into a tree and couldn't stay awake in class (even on lowest dose).
As for any drug, it works for some but not others.
Hope this helps,
Posted 15 October 2008 - 07:26 PM
The Psych mentioned that drowsiness is one of the side-effects, but as she said - with L, that can only be a good thing , and has instructed us to give it to him at night. I will keep an open mind, and see how it goes.
Posted 23 October 2008 - 05:11 PM
We had CAMHS on monday, my dd 14 with Aspergers has been hearing voices and seeing a vision of a person, CAMHS seem unsure if its related to anxiety or a further mental illness currently and have prescribed this drug, My DD is tired out anyway as she has been unable to live at home for the last four weeks but is now back with us and the voices are worse at home, but she has seemed fairly tired in the evenings, but isn't sleeping particularily well....which isn't normal for her!!
I guess with all new meds it can take a bit of time for the body to adjust I dont know whether to be concerned or not as she is obviuosly being given them to alleviate the voices!!
Will keep you posted tho, know its not much help
Posted 09 May 2012 - 10:00 AM
I'm new to the forum. I have a 13-year-old son with Aspergers/ADHD. He's already on fluoxetine, which has really helped his anxiety, but still struggles at school with temper flare-ups and irritability. He does not do well socially, which he finds really upsetting. He's under the care of Gt Ormond St and they want to add aripiprazole to the fluoxetine as they think this will help with the outbursts and, as a consequence, with making/keeping friends etc. However, the list of side-effects does look worrying, notably the weight gain one - which would not be good for him!
Does anyone have any advice or input that could help me decide whether to go for this drug? Anyone have experience with the prozac/abilify in combo?
Posted 17 February 2013 - 06:49 PM
I tried aripiprazole for a week made me very drowsy and feeling sick had come off Risperdidone 0.25 now back on Risperidone taking 0.05 one night and 0.25 the next night and taking 0.20 of Fluoxetine and they both work okay the odd shouting and screaming and weight comes down since taking it have been on it for 10 years and it is okay to my system okay a diazapem when required but not very often it is the smallest dose that i am on.
Hope this works.
Posted 18 February 2013 - 04:33 PM
Posted 18 February 2013 - 07:10 PM
Posted 03 April 2013 - 01:26 PM
You have the right to question the side-effects of any medication you are potentially going to be prescribed, especially if they have previously caused side effects that have caused you distress thus counteracting any good they may have done. Obviously, you have a clear concern about weight gain and other difficult side-effects to cope with so you do need to raise these concerns (like you say) with the Psychiatrist to choose the best medication option for you. However, I would try not to obsess over this particular medication as you aren't actually on it but instead try to focus on speaking as openly and honestly at your appointment tomorrow about how you are feeling.
Posted 03 April 2013 - 03:09 PM
Posted 03 April 2013 - 06:03 PM
Just try to put this over the best you can tomorrow. Moods can be affected by all sorts of things; a woman's monthly cycle, the foods we eat etc as well as chemical imbalances in the brain. Sometimes medication can help as it 'evens' moods out and sometimes it can badly affect a person, making their moods worse. Some small changes to lifestyle can have a huge benefit on how you feel but I know how easy it is to fall into a rut and sometimes it can be easier said than done to change established habits, especially if they give comfort.
It's good you will have support tomorrow at the meeting. Hopefully the trainee SW will be able to fill in any gaps in the information you want the Psychiatrist to know.
Posted 03 April 2013 - 06:25 PM
Posted 04 April 2013 - 06:47 AM
All the best at your appointment today, Smiley. Hope you manage to say everything you want to say to the Psychiatrist and that there are no more last minute changes for you to deal with.
Posted 04 April 2013 - 07:14 AM
Posted 10 June 2015 - 11:44 AM
I'm on aripiprazole, 5mg, and have to say it took a few weeks for the drowsy + sick feeling to subside, but some mornings I still feel that way. I couldn't take it at night as first told because it affected my sleep with visual disturbances and nightmares. I don't know if risperidone would be any better, but when my partners teenager shouts and throws/hits things randomly then my nerves are shredded. Maybe medication that induced a comatose state might be better lol
wow im used to that one, 'my partners teenager', her two don't throw things but I know what mean nerves are shredded. this is why I have been looking into abilify. my gf says im a beautifu person when im calm, but when things make me stress out like that she thinks im a [expletive].
im still waiting for proper diagnosis though so they wont give it to me until then due to 'side-effects'
Posted 10 June 2015 - 11:49 AM
Me too could do without ANY changes (stressed 'n' anxious as is!) Been tossing and turning til early hours of this morning! Manage to type up summary of emergency crisis incidents which happened over last nine years to can reflect and see if common pattern (mood) which by the way think there is looking back! Still occuring in current/present! Determined get this seen to -sorted once and for all! Fingers crossed got an 30-40 minute walk to adult MHT! So already dressed and ready prepared! XKLX I'm well scared though!
1 user(s) are reading this topic
0 members, 1 guests, 0 anonymous users